Brain Shivers / Brain Zaps (SSRI discontinuation syndrome)
Also known as, Brain Shocks, Head Shocks, Brain Flips, Electrical Head, Watermelon Head,  SSRI withdrawal syndrome, or SSRI cessation syndrome

 

brain shivers

 

These Brain "Zaps" are a common side effect and withdrawal symptom from discontinuing medications like antidepressants, sedatives, sleeping pills, and other psychopharmaceutical medication.

 

The symptoms are brief and rapid electrical shock sensations that often occur in the head area, but can also occur in other parts of the body. The symptoms usually cause much distress for the individual. Associated symptoms are confusion, mania, agitation, headache, prickling sensations, shivering, and even certain visuals. Some people describe the feeling as static electricity shooting through their skull.

 

The sensation is caused by the body’s response to the discontinuation of a medication that deals with neurotransmitters. The symptoms are not dangerous and they usually subside within a couple weeks.

 

Make sure to tell your medical doctor about your symptoms. Never discontinue medication without the supervision of a psychiatrist or medical doctor.

Anxiety? Depression? Check out The Cool Anxiety Attitude:

 

 

Subscribe to FREE Cool Anxiety Newsletters:
Promise: No Junk Mail

 

 

back to home page >>